Alert archive / Indiana / Gale Warnings in 2015
Gale Warning 24, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Oct 19, 2015, 10:29 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2015, 10:29 AM EDT (14:29 UTC)
- Expired
- Oct 19, 2015, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
039 WHUS73 KIWX 191429 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1029 AM EDT MON OCT 19 2015 LMZ043-046-192230- /O.UPG.KIWX.SC.Y.0044.000000T0000Z-151020T0900Z/ /O.NEW.KIWX.GL.W.0024.151019T1429Z-151020T0000Z/ /O.NEW.KIWX.SC.Y.0045.151020T0000Z-151020T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1029 AM EDT MON OCT 19 2015 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES INTO EARLY EVENING. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
815 WHUS73 KIWX 191951 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 PM EDT MON OCT 19 2015 LMZ043-046-200400- /O.CON.KIWX.GL.W.0024.000000T0000Z-151020T0000Z/ /O.CON.KIWX.SC.Y.0045.151020T0000Z-151020T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 351 PM EDT MON OCT 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES EARLY EVENING. * WAVES: 3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
822 WHUS73 KIWX 200010 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 810 PM EDT MON OCT 19 2015 LMZ043-046-200815- /O.EXP.KIWX.GL.W.0024.000000T0000Z-151020T0000Z/ /O.EXT.KIWX.SC.Y.0045.000000T0000Z-151020T2300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 810 PM EDT MON OCT 19 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT TUESDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EDT TUESDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS. * WAVES: 3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 19, 6:26 AM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Oct 19, 6:26 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 626 AM EDT MON OCT 19 2015 .SYNOPSIS... ISSUED AT 620 AM EDT MON OCT 19 2015 A RIDGE OF HIGH PRESSURE ACROSS THE OHIO VALLEY WILL SHIFT EAST TODAY. SOUTH WINDS WILL INCREASE AND BECOME GUSTY TODAY AS THE HIGH MOVES EAST...ALLOWING WARMER AIR TO MOVE INTO THE REGION. THE WARMING TREND WILL CONTINUE INTO TUESDAY. HIGHS TODAY WILL BE IN THE MID TO UPPER 60S. LOWS TONIGHT WILL BE IN THE UPPER 40S. HIGHS TUESDAY AND WEDNESDAY WILL BE AROUND 70 TO THE MID 70S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 436 AM EDT MON OCT 19 2015 A SHARP RIDGE AXIS WILL SHIFT EAST EARLY TODAY...WITH WINDS INCREASING RAPIDLY EARLY THIS MORNING...ESPECIALLY OVER NORTHWEST INDIANA. HAVE RAISED SUSTAINED WIND SPEEDS FROM THE ONGOING FORECAST TO AROUND 20 TO 25 MPH WITH GUSTS TO AROUND 30 TO 35 MPH GIVEN STRONG ADVECTION AND VERY GOOD VERTICAL MIXING. TRIMMED HIGHS BACK A LITTLE IN LIGHT OF THE LATEST MODEL BLEND...FAVORING THE CANADIAN GEM WHICH HANDLED THE TEMPS VERY WELL THIS PAST WEEKEND. OTHERWISE...LOWS MONDAY NIGHT WILL BE MUCH MILDER THAN THE PAST NIGHT AS WARM AND RELATIVELY DRY AIR CONTINUES TO SPREAD NORTH AND NORTHEAST OVER THE AREA. KEPT THE FORECAST DRY THROUGH TONIGHT WITH THE FRONT AND LOW LEVEL CONVERGENCE STAYING NORTH OF THE FORECAST AREA. && .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 436 AM EDT MON OCT 19 2015 CONSISTENCY WRT LONG TERM FORECAST PERIOD AGAIN. SLIGHT RAISE TO TEMPS TUE THROUGH WED TIMEFRAME OWING TO SLIGHTLY HIR LOW LEVEL WAA ADVECTION AMID HIR SHIFTED LATITUDINAL ZONAL FLOW DURING THIS TIMEFRAME ACROSS UPR GREAT LAKES. ONLY LOW CHANCES MSRBL QPF TUE NIGHT AS MINORING SHORTWAVE EJECTS...IN WSWRLY FLOW THROUGH PLAINS INTO SOUTHERN GREAT LAKES...FROM DEVELOPING SRN AZ/BAJA CUTOFF. CONCERN WITH DRY SUBCLOUD LAYER AND NWD SHIFT OF MEAN TROP FLOW TO LIMIT CHCS/AMOUNTS. SLIGHTLY BETTER CHCS/THOUGH STILL LOW POPS/QPF AGAIN WED/WED NIGHT FRONTAL WAVE ASSOCD WITH NRN STREAM WAVE PRESENTLY OVER FAR WESTERN YUKON TO DRIVE FRONTAL WAVE ACROSS NORTHERN PLAINS INTO UPPER GREAT LAKES. DEEP LAYER UVM PROMOTED VIA NOMINAL 5-7H HEIGHT FALLS AS OPPOSED TO PRIOR 24 HR WINDOW...THOUGH CWA STILL ON SOUTHERN PERIPHERY OF BEST FALLS/DEEP LAYER SATURATION. SIG COOLER FOLLOWING FRONTAL PASSAGE THU AS 1030 PLUS MB ANTICYCLONE CONGEALS NORTH OF LAKE SUPERIOR BY 00 UTC FRI. FOLLOWED TREND COOLER ON THU NIGHT AS HEART OF LLVL COLD POOL SETTLES INTO NRN CWA. THERMAL PROFILES MODERATE INTO SATURDAY WITH THE NEXT CHC SHRA REMAINING CONFINED TO DY6 TIMEFRAME. CONSENSUS FOR LATE DAY FRONTAL PASSAGE WITH COMPLEX SYSTEM ASSOCIATED WITH SWRN MID LEVEL VORTEX NEGATIVE TILTED LIFTOUT...ENTRAINED INTO NEXT NRN STREAM WAVE YIELDING BROAD THOUGH FAIRLY DEEP TROF AXIS TRANSLATING EWD THROUGH UPR GREAT LAKES THIS WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 617 AM EDT MON OCT 19 2015 WINDS WERE ALREADY INCREASING ON THE BACK SIDE OF A SHARP RIDGE AXIS EARLY THIS MORNING. THE WINDS WILL CONTINUE TO INCREASE THROUGH NOON GIVEN STRONG ADVECTION AND GOOD VERTICAL MIXING. THIS STRONG PRESSURE GRADIENT WILL LEAD TO SUSTAINED WINDS AROUND 20 KNOTS WITH SOME GUSTS POSSIBLY OVER 30 KNOTS. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. WINDS WILL DIMINISH SOME THIS EVENING WITH DIURNAL DECOUPLING. && .FIRE WEATHER... ISSUED AT 436 AM EDT MON OCT 19 2015 ELEVATED CONCERN FOR POTENTIAL FOR DIFFICULT CONTROL OF ANY GRASS FIRES WITH 10 HOUR DEAD FUEL MOISTURE LEVELS DOWN TO 7 TO 8 PERCENT FOR FINE/0.5 INCH DIAMETER FUELS...IN THE WESTERN HALF OF INDIANA COUNTIES. STRENGTHENING SWRLY SUSTAINED WINDS 15 TO 20 KNOTS AND MIN RH IN MID/UPPER 20 PERCENTILE TO FURTHER DEGRADE CONDITIONS. WILL MENTION IN SPS AND HWO FOR NOW...HOLDING JUST SHY OF FULLY MET CRITERIA. SHOULD LOWER RH LEVELS/HIR T/TD SPREADS THAN PRESENTLY FORECASTED BECOME REALIZED SUSPECT A RED FLAG WARNING WILL BECOME WARRANTED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LMZ043-046. && SYNOPSIS...SKIPPER SHORT TERM...SKIPPER LONG TERM...MURPHY AVIATION...SKIPPER FIRE WEATHER...MURPHY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Oct 19, 5:45 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 545 AM EDT MON OCT 19 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-200945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 545 AM EDT MON OCT 19 2015 /445 AM CDT MON OCT 19 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF STRONG SOUTHEWST WINDS DEVELOPING BY AFTERNOON AT SPEEDS OF 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH AND AFTERNOON RELATIVE HUMIDITIES DROPPING TO THE 25 TO 30 PERCENT RANGE WILL RESULT IN AN INCREASED RISK FOR GRASS...BRUSH AND FIELD FIRES. ANY FIRE COULD QUICKLY SPREAD OUT OF CONTROL THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-200945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 545 AM EDT MON OCT 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Oct 19, 5:39 AM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 539 AM EDT MON OCT 19 2015 INZ003>005-012>016-020-022>024-032-192200- LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITE-CASS IN-MIAMI-WABASH-GRANT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... MONTICELLO...BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER... PERU...GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER... MARION...GAS CITY...UPLAND 539 AM EDT MON OCT 19 2015 /439 AM CDT MON OCT 19 2015/ ...ENHANCED FIRE DANGER THIS AFTERNOON INTO THIS EVENING... THERE IS AN INCREASED RISK FOR GRASS...BRUSH AND FIELD FIRES TO SPREAD OUT OF CONTROL THIS AFTERNOON. BURNING IS NOT RECOMMENDED. AFTERNOON TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MIDDLE TO UPPER 60S THIS AFTERNOON WHILE RELATIVE HUMIDITY VALUES DROP INTO THE 25 TO 30 PERCENT RANGE. IN ADDITION...SOUTHWEST WINDS WILL STRENGTHEN TO 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH THIS AFTERNOON. THESE WEATHER FACTORS COMBINED WITH VERY DRY FUEL MOISTURE...SUCH AS GRASSES AND CROPS...COULD LEAD TO SMALL FIRES BECOMING OUT OF CONTROL QUICKLY. IF YOU MUST BURN...ENSURE THAT THE FIRE IS CONSTANTLY MONITORED...AND SEVERAL OPTIONS ARE AVAILABLE TO QUICKLY EXTINGUISH THE FIRE. IF CONTROL OF THE FIRE IS LOST...QUICKLY CALL 9 1 1...TO SUMMON HELP FROM LOCAL FIRE DEPARTMENTS. WIND GUSTS WILL DIMINISH AROUND SUNSET AS RELATIVE HUMIDITY LEVELS RISE...BRINGING AN END TO THE HEIGHTENED RISK.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 10:29 AM EDT | Small Craft Advisory | IWX | 28 hr | |
| Oct 19, 12:48 PM EDT | Red Flag Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.